Jump to content
Sign in to follow this  
APFSDS

Delusions?

Recommended Posts

In May this year (2018) I was in hospital because since March 1st I had this thing happen to me.
I felt that people were emanating radiation which would in turn cause harm to me. Falling down stairs, getting crushed by vehicles etc. I felt like these things would happen to me if I entered the radiation bubble.

Riding on the bus or taxi was terrifying - I thought the drivers were going to crash the vehicles on purpose.

One major theme was that I deserved to be destroyed by said radiation.

Throughout the months I always knew it was nonsense, but I still felt it and avoided people. Avoided going out and basically lost my job because of it.

Could the insight be the effect of the anti-psychotics I'm already on? Because I already was on aripiprazole when it started and got prescribed risperidone during my stay at the hospital.

The doctors seem to agree that it's depression with psychotic features and that it's not anything else.

Share this post


Link to post
Share on other sites

Hi @APFSDS -- It may well be psychotic depression (depression with psychotic symptoms) however, it's unusual that Risperidone has been prescribed, if they didn't think it was Schizophrenia, but then, you have to take into account that your psychotic symptoms are more of a risk to you and others then depression.

Risperidone is a typical anti psychotic and only used in Schizophrenia, as a last resort where other anti psychotics haven't helped or made your condition worse.

However, this isn't really a concern as your illness seems to be leveling out. The insight gained can well be from meds but also a change in environment. You were forced out of the environment where you were having severe psychosis (loosing contact with reality), and put in a different situation.

Also, it may well be that you hit rock bottom (crisis point) where your mind just said, enough. It's not uncommon for this to happen and can be useful.

Tungsten.

Share this post


Link to post
Share on other sites

Thank you so much for the response!

The doctors seem like they don't want to explain things to me directly. Perhaps it's also partly my fault, because I find it really difficult to ask questions.

It's frustrating not to know whats going on.

I do feel significantly better though, after I started risperidone. I sleep deeper too, which is good.

Thank you again!

Share this post


Link to post
Share on other sites

Yeah, Risperidone has that effect on me too. I have borderline p.d. sometimes I have delusional periods. 

But if risperidone isn't working, try Haldol or Zyprexa. Actually Haldol is the strongest, so maybe try Zyprexa first. There are many medications out there. for a time now it will become a trial and error kind of period. Usually the first thing doesn't work for many ppl. But if something isn't working, and it's been a few weeks, mostly 4, then tell your dr. that you'd like to be on something else. Because if it hasn't worked by 4-6 weeks, it's most likely not going to work. But make sure you switch and not just stop taking one till you start taking another med.

Share this post


Link to post
Share on other sites
Sign in to follow this  

×
×
  • Create New...